Stabilizers. Thank all of you who answered my last questions All the drugs you mentioned are good. Lamictal just to many side effects. Slattery I have taken Depocoat went bonkers on that lithium i have not tried .I am thinking about Omega 3 Fish oil, did some reading on that Has anyone heard of that? When you get my post's they about 6 to 10 hours old, so if I don't answer very soon don't think I am being rude. I wrote these recent post's early morning. Just now seeing them sorry. I have trouble in the pm typing and thinking, I am OK for the first part of the day and go down hill in the afternoon. They hold them for a long tome before they post, nothing I can do I told them I was sorry but didn;t help Thanks Dave
Hi David. There has been media promoting Omgea 3 fish oil to improve depression. The media was from an expert on the "Dr. Oz Show". These things can vary from person to person. I take omega 3 for reducing cholesterol. However, I personally have never experienced a better mood- just better lipid numbers. Wish you the best of luck, Weinrott.
Naval doctors have found that many suicide victims lack the nutrients in Omega 3 Fish Oil. They published this in the Navy Times in October. While for medical science this does not prove that it helps prevent depression, it has been noted that autopsies have shown the nutients from Omega 3 fish oils are in very few suicide victims. These all are Marines and sailors that have been serving in the "sand box" and often also have post traumatic stress. My old military doctor has me taking it, for one thing it helps the skin to heal, promotes joint health, stops itchy skin in my hounds. So each night before we go to bed, my coonhounds get on my bed-open their mouths and I drop a fish gel in, and I take my own. They're like little 80 lb birds with their heads up turned and mouths open.
LITHIUM-I used to self-medicate myself with Lithium when I was about 7 or 8. Loved it. It kept me from going crazy. 7 UP used to have lithium in it until the 1980s. My mother was never a pleasant person. She belonged in prison for child abuse. My father had been a professional boxer, so he couldn't fight back. She'd start screaming and yelling, and then she even threw heavy chairs at him. She called the police all of the time on him. She did this with every husband she had. I found that a 7 Up in the evening calmed my nerves. I had fine motor control, got good grades, but I wasn't nervous. Dad took us to his construction sites. My brother and I ran around 2-3 stories high on beams. believe me it was better than being beat at home. Usually some woman saw us, and took us into her home, one took us for swimming lessons and everything. At quitting time, we walked back down to the site. We always ate lunch with the crew. You know something-my father and my step-father joined me in having a 7 Up. I really resent how the FDA is so stupid. I think that the shrinks had something to do with it, but there are so many kids that need an old-fashioned 7 Up. My brother and I didn't do drugs-we certainly weren't zombies. I had a bad head ache from the sun being in my eyes on the way home. We stopped and got cokes, but one evening the coke machine was out-I had a 7 Up- no head ache, good appetite, slept well. Like I told one person here, I helped my mother with dinner, clean up-went out side, and read a book, felt mellow. I sometimes think that I would have committed suicide without lithium. I had long spells where I didn't drink any-had cokes-then I'd drink some.
Hello Dave. In yesterdays question, I mentioned the litium, as an add on to the anti-depressant. I honestly believe that its the route to go, at least give it a try. as maso said, it worked for him but the side effects were a pain. Remember I mentioned that I was also on lithuim and told you I stopped taking it, only because it did not do much to improve my depression, for thats why it was prescribed for me, but lithuim works wonders for so many people, its the side effects that are the complaint more often than not. I mean not going into a manic high, or a low, but its the headaches, constantly have a dry mouth, but more often than not, people put up with them. For its a trade off. Often, when it comes to psychiatric drugs, its exactly that, a trade off. Mental well being versus physical discomforts such as weight gain, insomnia, etc.Take care friend, be well,
Dave, you know I hate to push drugs on anybody; but I have to say this about your idea of using fish oil as a mood stabilizer. I've researched that myself, and the idea has been studied. But thus far there is little evidence that for a person suffering from bipolar disorder, it can be used in lieu of a prescription drug. You know, they have even looked into the idea of using pot as a treatment option for this condition, but the results don't add up.
There is no doubt that fish oil does have anti-depressant qualities in it, and I take a couple of caplets a day myself to try to lower my cholesterol. But just if it were me, I wouldn't take a gamble or kid myself into thinking that it works just the same as a mood stabilizer like lithium, depakote or lamictal. It's sort of the same thing as people claiming that this can be treated with natural herbal remedies, and by eating certain foods. I wish that were the case, but I'm skeptical enough to realize that this is wishful thinking. There's my objective ten cents.
David, that is strange because I have a similar mood and pain issue. It seems that in the morning normally I am better but I have to make a new post on a new problem that is putting me almost to the floor... normally my mood is best in the morning and gets worse with pain as the day progresses. I have tried most of the mood stabilizers with some good effects. However the side effects are so awesome and need to be considered. Lamictal was effective for some relief of my depression, but then my pain was not so bad. They once tried depakote on me and like you I was zombified. I hate to say this but lithium was a no go because of fluid retention and weight gain. The last thing we need with our backs being bad is both fluid retention and gaining weight. I gained 50 pounds on lithium in only three months, thank god most of it came off after about six months off the medications. I heard they had to do blood tests once a month to check for thyroid malfunction.
Well damn, now I have permanently low thyroid which is common for those who tried lithium, also you need to consider that it is very hard on your kidneys. If you are taking anti-inflammatory for your pain, the two might be too much for the kidneys and it seems psychiatric doctors are too fast with the pill gun... it seems to me. Yes they are holding my posts too a long time before allowing them now... it really effects how we can communicate in a timely manner problems that are time relative... Dave I am glad you are much better. I had to give in and just say that I will take the opiate pain medicine with no Tylenol in it and deal with the addiction, or withdrawals if they occur in the hospital. This is no way to live. I take fish oil too, but it is more of a supplement to help my body handle the medications I am on and help it with some perhaps lubrication of the joints, because some of them now have arthritis in them as well. Dave... I sure hope you feel better soon. It is so hard to get good treatment these days.
feel better... hugs Amanda
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Sep 2011 • 6 answers
Sexual Dysfunction, SSRI Induced - Hi All, I went to my P Doc Monday, I am tapering off these SSRI'S
Posted 4 Oct 2011 • 6 answers
Sexual Dysfunction, SSRI Induced - I'm 36 & have been on an SSRI/SNRI (currently Cymbalta) since age
Posted 16 Feb 2013 • 3 answers
Posted 8 Aug 2014 • 1 answer
Posted 20 Feb 2015 • 4 answers